You could almost describing my situation! I stopped letrozole with my consultant’s agreement last October & it’s only now that my sweats are beginning to lessen - a little bit! So hang on in there & good luck.
It is a hard decision to make.
I stopped mid Feb and the consultant asked me to come and speak with him, which I did today
He used the Predict tool (link below) and went through it with me. I had already done it at home but it was reassuring to see that when he put in all the information from my notes (there were a couple of bits I was unsure about) the result was still the same. And he was more than happy for me to stop taking it altogether. Obviously it depends on your particular pathology, age at diagnosis etc etc It's an indicator not a guarantee, but compared with the side effects I am happy to go with that, given that in my case the extra benefit from being on letrozole is only 1% I am really sorry you are having trouble getting an appointment - I understand a varies a lot across the country. Perhaps you could have a look at the tool yourself and get a telephone consultation at least? Best of luck
Thanks Sheila for you comments. I stopped 7 months ago because of terrible hot flushes. I’m still having them!
I may as well go back on them to get some protection but struggling to get advice as to whether it’s worth doing so.
Trying to get a private appointment with my consultant but even this seems difficult at the moment.
I was on letrozole from May last year till February, and hated it. Since stopping I still have hot flushes (tho way past menopause) but nowhere near as bad as when on it. Hoping will continue to improve - but small price to pay compared with side effects of the drug!
I stopped letrozole 6 months ago after 5 years with my breast consultant’s agreement but my hot flushes & night sweats are actually worse. I may as well resume the medication but I’d like to know if this is a common experience!
I am sorry that you havent had a reply yet, hopefully someone will be along shortly to share their own experience with you.
If you would like to talk to someone do give our free Helpline, 0808 800 6000, a call. You can speak with one of our clinical experts who will be able to help you.
Digital Community Officer
I went back to see my surgeon who had originally prescribed Letrozole as I was feeling so twitchy and under the weather. She says with my sort of breast cancer there is only a 1.7% recurrence after 10 years.i have had lumpectomy with radiation treatment (no nodes were effected), plus the adjuvant Letrozole, plus annual mammograms. My operation was just before Christmas and the radiation at the beginning of the year, she was happy for me to stop taking Letrozole as I was feeling poorly and risk of occurrence very low.
I have must have stopped taking them at least 12 weeks ago, and am having real hot sweats, it’s though the tablets have put me into a continuing menopause even though I have stopped taking them, I don’t seem to be able control my temperature.. Has anyone else had these problems?